Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

August 8, 2012Wilson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 8, 2012, 8:10 PM EDT for Wilson County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 8:10 PM EDT (00:10 UTC)
Expired
Aug 8, 2012, 9:15 PM EDT
In force
65 min
Issued by
NWS Raleigh, NC

County Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 57 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WWUS82 KRAH 090010
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT WED AUG 8 2012

NCZ027-042-043-078-090115-
JOHNSTON-NASH-WAYNE-WILSON-
810 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE...JOHNSTON...NASH AND
WILSON COUNTIES THROUGH 915 PM EDT...

AT 809 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EMIT...OR ABOUT 13 MILES NORTHEAST OF SMITHFIELD...MOVING SOUTHEAST
AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MICRO...KENLY... 
LUCAMA...NAHUNTA...FREMONT...AND PIKEVILLE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 97 AND 132.

WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND 
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER 
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT IN MINOR 
FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED 
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING... 
ESPECIALLY ON INTERSTATE 95 BETWEEN EXITS 97 AND 132.

&&

LAT...LON 3563 7772 3557 7782 3542 7782 3541 7781
      3530 7786 3556 7842 3598 7815 3591 7781
      3586 7783 3583 7775 3573 7772 3570 7769
TIME...MOT...LOC 0009Z 301DEG 16KT 3567 7823

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:00 PM EDT, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 8, 3:00 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT WED AUG 8 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON AND THIS EVENING. WEAK SFC HIGH PRESSURE WILL BUILD OVER
THE AREA ON THURSDAY BEFORE A STRONG SFC COLD FRONT PUSHES ACROSS
THE AREA FROM THE WEST LATE FRIDAY AND INTO SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

TONIGHT:
AS ONE SHORTWAVE EXITS OFFSHORE...ANOTHER WELL DEFINED MID/UPPER
LEVEL SHORTWAVE VORT OVER WVA WILL PROGRESS SLOWLY EASTWARD ACROSS
NC AND VA BETWEEN 18Z TO 06 TONIGHT. STORMS HAVE FIRED QUICKLY ALONG
THE LEADING EDGE OF THE DPVA ASSOCIATED WITH THIS WAVE AND IN THE
STEEP LOW-LEVEL LAPSE RATES AXIS ALIGNED OVER WESTERN NC WHERE
DAYTIME HEATING HAS BEEN ABATED BY THE SLOW EROSION OF LOW CLOUDS TO
THE EAST. MODERATE INSTABILITY ON THE ORDER OF 2000-2500 J/KG HAS
DEVELOPED AND IS EXPANDING EASTWARD AS AFTERNOON TEMPERATURES WARM
UNIFORMLY INTO THE UPPER 80S...FURTHER AIDED BY MODEST MID-LEVEL
LAPSE RATES BETWEEN 6.5-7.0 AS DRIER...AS SLIGHTLY COOLER AIR ALOFT
SPREADS INTO THE AREA FROM THE WEST.

WHILE THE DRIER AIR SHOULD LIMIT COVERAGE...ANY STORM THAT CAN
ACHIEVE A DEEP UPDRAFT WILL ALSO HAVE THE POTENTIAL TO PRODUCE
STRONG TO DAMAGING THUNDERSTORM WINDS...WITH SPC MESOANALYSIS
INDICATING 1000 TO 1200 J/KG OF DCAPE ACROSS WESTERN NC  AND
VIRGINIA. STORMS HAVE EXHIBITED LITTLE EASTWARD MOVEMENT AT THIS
TIME...BUT EXPECT THIS TO CHANGE AS FORCING BEGINS TO PIVOT
EASTWARD. CONFIDENCE IS LOW ON HOW MUCH DOWNSTREAM
DEVELOPMENT/SUSTAINMENT WE WILL SEE...WITH SOME OF THE NEW THE NEW
12Z WRF CAM MODELS NOW SHOWING A CONVECTIVE LINE/CLUSTER MOVING
THROUGH THE ENTIRE FORECAST AREA THROUGH 03Z THIS EVENING.

WILL INCREASE POPS THIS AFTERNOON AND EVENING WITH LIKELY POPS
IN THE WEST TO CHANCE POPS EVERYWHERE ELSE. STORMS SHOULD BE OUT OF
THE AREA BY OR BEFORE 06Z AS SHORTWAVE WAVE SHIFTS EAST OF THE AREA.

ANY DEBRIS CLOUDINESS SHOULD DIMINISH...GIVING WAY TO MOSTLY CLEAR
SKIES OVERNIGHT WITH THE POTENTIAL FOR FOG/STRATUS TO DEVELOP
EARLY THURSDAY MORNING. OVERNIGHT LOWS TONIGHT 69-73.

THURSDAY AND THURSDAY NIGHT:
CENTRAL NC WILL LIE BETWEEN SYSTEMS/SHORTWAVE TROUGHS ON THURSDAY...
AS LEAD SHORTWAVE ENERGY CURRENTLY OVER THE UPPER MIDWEST DIGS
SOUTHEAST INTO THE TN VALLEY DURING THE DAY. WITH ONLY AVAILABLE
FORCING IN THE MEANS OF STRONG DAYTIME HEATING...EXPECT NO MORE THAN
ISOLATED POPS THURSDAY AFTERNOON...WITH MOSTLY SUNNY SKIES YIELDING
FULL SUN THICKNESSES IN THE LOWER 90S.

POPS WILL ACTUALLY BE ON THE INCREASE THURSDAY NIGHT/EARLY FRIDAY
MORNING AS THE AFOREMENTIONED LEAD SHORTWAVE TROUGH OVER THE TN
VALLEY ADVANCES EASTWARD...GETTING STRETCHED BY THE ANOMALOUSLY DEEP
CLOSED MID/UPPER LOW SETTLING OVER THE GREAT LAKES/OHIO VALLEY.
RENEWED WARM MOIST AIR ADVECTION WILL SUPPORT AN AREA SHOWERS
OVERSPREADING CENTRAL NC FROM THE WEST/SOUTHWEST. WILL INCREASE POPS
INTO THE CHANCE CATEGORY...ACROSS WESTERN AND CENTRAL PORTIONS OF
THE PIEDMONT TO SLIGHT ACROSS THE FAR NE COASTAL PLAIN. MINS
THURSDAY NIGHT 70 TO 75.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY /...
AS OF 250 PM WEDNESDAY...

FRIDAY:
A SHORTWAVE TROUGH IS EXPECTED TO DIVE SOUTH OUT OF CANADA AND
DEEPEN FROM THE GREAT LAKES TO THE TN VALLEY FRIDAY AND
SATURDAY...BRING THE POTENTIAL FOR A COUPLE ROUNDS OF SEVERE STORMS
THIS WEEKEND.  THE LATEST DAY 3 CONVECTIVE OUTLOOK FROM SPC HAS ALL
OF CENTRAL IN A SLIGHT RISK ON FRIDAY.

A LEAD SHORTWAVE...CURRENTLY NEAR THE DAKOTAS WILL SWING SOUTH
TOWARD THE SOUTHERN APPALACHIANS THURSDAY...WITH MODELS SHOWING THE
REMNANT SHEARED VORT LOBE CROSSING CENTRAL NC MID TO LATE DAY
FRIDAY.  SOME ONGOING WARM ADVECTION SHOWERS/STORMS WILL BE POSSIBLE
OVER THE FOOTHILLS AND WESTERN PIEDMONT FRIDAY MORNING...WITH AN
EASTWARD SHIFT IN ACTIVITY DURING THE DAY AS DPVA OVERRUNS A MOIST
AND INCREASINGLY UNSTABLE AIRMASS OVER THE PIEDMONT AND COASTAL
PLAIN.  FORECAST SOUNDINGS SHOW PW VALUES APPROACHING 2 INCHES EAST
OF THE TRIAD WITH CONSIDERABLE CLOUD COVER TO START THE DAY.
THUS...THE DEGREE OF DESTABILIZATION WILL BE SOMEWHAT IN
QUESTION...ALTHOUGH WARM ADVECTION WILL AID IN PUSHING TEMPS INTO
THE UPPER 80S TO LOWER 90S...AND SREF PROBS SUGGEST 1000-2000 J/KG
OF MLCAPE WILL BE ATTAINABLE.  MID LEVEL FLOW WILL BE STEADILY
INCREASING FROM THE WEST AS THE UPPER TROUGH DEEPENS WEST OF THE
MOUNTAINS...AND 0-6KM BULK SHEAR MAY REACH 30 KTS FRIDAY AFTERNOON.
UNIDIRECTIONAL DEEP LAYER FLOW SHOULD FAVOR MAINLY MULTICELL
CLUSTERS AND A DAMAGING WIND THREAT.  HAVE LEFT CHANCE POPS OVER THE
WEST AND TRIMMED BACK POPS IN THE EAST PRIOR TO 18Z....WITH LIKELY
POPS IN THE AFTERNOON.

FRIDAY NIGHT THROUGH SATURDAY NIGHT:
POPS SHOULD TREND DOWNWARD FRIDAY NIGHT....DEPENDING ON HOW QUICKLY
CONVECTION EVOLVES FRIDAY AFTERNOON...AS THE INITIAL FORCING
DEPARTS.   THE COLD FRONT IS FORECAST TO BE WELL WEST OF THE
MOUNTAINS OVERNIGHT AS THE MAIN TROUGH AXIS SWINGS THROUGH THE OH/TN
VALLEYS. SHOWERS AND STORMS MAY BEGIN TO REDEVELOP SATURDAY MORNING
AS THE FRONT AND/OR PREFRONTAL TROUGH EMERGE OVER THE WESTERN
PIEDMONT.  STRONG TO SEVERE CONVECTION IS POSSIBLE AGAIN ON SATURDAY
AS THE FRONTAL FORCING AND STRONGER DEEP LAYER WIND FIELDS CROSS
CENTRAL NC.  ONGOING CONVECTION AND CLOUD COVER MAY LIMIT CAPE
DEVELOPMENT AND COVERAGE OF SEVERE STORMS...BUT OVERALL COVERAGE OF
CONVECTION COULD STILL BE SCATTERED TO NUMEROUS AS PW VALUES HOVER
NEAR W INCHES...ESPECIALLY OVER THE COASTAL PLAIN.

HIGHS SATURDAY ARE TRICKY DEPENDING ON THE TIMING OF THE
FRONT/CONVECTION....BUT A STRONGER THAN NORMAL WEST TO EAST GRADIENT
SHOULD BE EXPECTED...AND THE CURRENT FORECAST WILL SHOW LOW TO MID
80S WEST AND UPPER 80S EAST.

MODELS HAVE SHOWN A SLOWING TREND WITH THE FRONT...AND THE 12Z IS
EVEN A BIT SLOWER THAN ITS PREVIOUS RUN.  THE ECMWF WOULD SUGGEST
THE FRONT WILL MAKE IT ALL THE WAY TO THE COAST...BUT IF IT HANGS UP
NEAR THE EASTERN PIEDMONT AND COASTAL PLAIN LIKE THE GFS
SHOWS...CONVECTION MAY BE POSSIBLE WELL INTO THE OVERNIGHT PERIOD.
LOWS UPPER 60S TO AROUND 70.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 230 PM WEDNESDAY...

THE COLD FRONT IS EXPECTED TO MOVE TO THE COAST AND EVENTUALLY WASH
OUT AS HIGH PRESSURE BRIEFLY BUILDS ACROSS THE REGION AND RELATIVELY
ZONAL FLOW DEVELOPS ALOFT.  DRIER AIR WITH DEWPOINTS POTENTIALLY IN
THE UPPER 50S TO LOWER 60S IS FORECAST TO FILTER INTO THE AREA
BEHIND THE FRONT ON SUNDAY.  MODELS SHOW A SHORTWAVE CROSSING THE
MIDWEST AND APPALACHIANS LATE MONDAY OR TUESDAY...THOUGH ITS
UNCERTAIN HOW QUICKLY THE POST-FRONTAL AIRMASS WILL RECOVER BY
THEN.  WE WILL KEEP POPS AT SLIGHT CHANCE DURING THE AFTERNOON HOURS
THROUGH THE PERIOD...WITH HIGHS RETURNING TO AROUND NORMAL BY
MIDWEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 150 PM WEDNESDAY...

SLOW WEST TO EAST EROSION OF LOW CLOUDS STILL HAS KRWI AND KFAY
HANGING ON TO SOME MVFR CEILINGS FOR THE MOMENT...BUT EXPECT
CEILINGS TO IMPROVE TO VFR VERY SOON.

THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING...AN UPPER LEVEL DISTURBANCE WILL PROGRESS EAST THROUGH
CENTRAL NC THROUGH 06Z TONIGHT...PROVIDING AMPLE LIFT TO SUPPORT
SCATTERED SHOWERS AND STORMS. IN FACT...SOME OF THE NEWER MODEL
GUIDANCE FILTERING IN SUGGESTS CONVECTION COULD BE MORE WIDESPREAD
AND COULD POSSIBLY IMPACT ALL TAF SITES BETWEEN 18Z IN THE WEST...TO
AROUND 03Z ACROSS THE EAST/SOUTHEAST. FOR NOW WILL INCLUDE THUNDER
AT KINT AND KGSO ONLY...AND WILL MONITOR LATEST RADAR TRENDS BEFORE
ADDING THE MENTION OF THUNDER AND ASSOCIATED SUB-VFR CONDITIONS TO
ANY OTHER TAF SITES.

DEBRIS CLOUDINESS SHOULD CLEAR/SCATTER OUT BY MIDNIGHT...GIVING WAY
TO MOSTLY CLEAR SKIES. WITH LIGHT SOUTHERLY WINDS AND CONTINUED
HIGH DEWPOINTS IN THE LOWER 70S...THERE IS THE POTENTIAL FOR SOME
FOG/STRATUS...ESPECIALLY IN THE EAST WHERE NEAR SURFACE MOISTURE
IS HIGHER.

ANY STRATUS/FOG SHOULD LIFT VERY QUICKLY THURSDAY MORNING(BY 13-14Z)
WITH PREDOMINATELY VFR CONDITIONS AND ONLY ISOLATED SHOWER/STORMS
POSSIBLE. A STRONGER MID LEVEL TROUGH AND ASSOCIATED SURFACE
BOUNDARY WILL BRING INCREASING CHANCES FOR SHOWERS AND T-STORMS
LATE THURSDAY NIGHT/FRIDAY MORNING...CONTINUING  FRIDAY AFTERNOON
INTO FRIDAY NIGHT AND POSSIBLY LINGER INTO THE COASTAL PLAIN THROUGH
SATURDAY MORNING. A TRANSITION TO A MORE TRANQUIL WEATHER PATTERN
ANTICIPATED FOR SUNDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...CBL
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT WED AUG 8 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-092000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
350 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY
THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE SEVERE
THUNDERSTORM WIND GUSTS UP TO 60 MPH. HAIL UP TO THE SIZE OF
PENNIES ARE ALSO POSSIBLE

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND
FRIDAY NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Aug 8, 6:57 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     SANFORD                 35.48N  79.18W
08/08/2012                   LEE                NC   911 CALL CENTER

            911 CENTER HAD SEVERAL REPORTS OF TREES DOWN AND POWER
            OUTAGES IN THE CITY OF SANFORD. THERE WERE SIX
            ADDITIONAL REPORTS OF TREES DOWN IN THE COUNTY.

&&

EVENT NUMBER RAH1200842

SMITH
Special weather statement, Aug 8, 7:11 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT WED AUG 8 2012

NCZ084>086-090000-
HOKE-RICHMOND-SCOTLAND-
711 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND HOKE
COUNTIES THROUGH 800 PM EDT...

AT 711 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAURINBURG...MOVING SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EAST LAURINBURG...AND
LAURINBURG.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3463 7946 3480 7968 3480 7990 3486 7989
      3490 7984 3494 7987 3497 7986 3502 7907
      3496 7903 3495 7903 3483 7919 3483 7934
      3482 7935 3477 7933
TIME...MOT...LOC 2311Z 354DEG 7KT 3478 7949

VINCENT
Local storm report, Aug 8, 7:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     1 ENE SANFORD           35.48N  79.17W
08/08/2012                   LEE                NC   TRAINED SPOTTER

            TREE DOWN ON A HOUSE... TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1200843

SEC
Local storm report, Aug 8, 7:33 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     3 WSW FALLS LAKE        35.91N  78.63W
08/08/2012                   WAKE               NC   LAW ENFORCEMENT

            TREE DOWN ON DURANT ROAD... TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1200844

SEC
Local storm report, Aug 8, 7:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     WAKE FOREST             35.97N  78.52W
08/08/2012                   WAKE               NC   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES ON PINEVEW DRIVE... TIME
            ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1200845

SEC
Special weather statement, Aug 8, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT WED AUG 8 2012

NCZ027-042-043-078-090115-
JOHNSTON-NASH-WAYNE-WILSON-
810 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE...JOHNSTON...NASH AND
WILSON COUNTIES THROUGH 915 PM EDT...

AT 809 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EMIT...OR ABOUT 13 MILES NORTHEAST OF SMITHFIELD...MOVING SOUTHEAST
AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MICRO...KENLY...
LUCAMA...NAHUNTA...FREMONT...AND PIKEVILLE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 97 AND 132.

WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT IN MINOR
FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 95 BETWEEN EXITS 97 AND 132.

&&

LAT...LON 3563 7772 3557 7782 3542 7782 3541 7781
      3530 7786 3556 7842 3598 7815 3591 7781
      3586 7783 3583 7775 3573 7772 3570 7769
TIME...MOT...LOC 0009Z 301DEG 16KT 3567 7823

VINCENT

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.